Need some help

By chissy Latest Reply 2010-12-27 00:03:33 -0600
Started 2010-12-22 05:36:48 -0600

Hello. I am new to this site. I need some helo trying to figure out what the side effects are are for the pills I am taking. About two weeks I started taking glyburide/metformin and januvia. At the time I had a cold so the doctor also prescribed some antibiotics and allergy pills. I have worked grave yard for 5 years and have never had trouble staying awake. When I started taking these pills I became very drowsy and fell alseep every night at work. I thought maybe the allergy pills or antibiotics had something to do with it. But I've stopped taking them and I'm still falling asleep at work. I've read where metformin can cause drowsiness. Since yesterday I have been lightheaded and feeling kind of dizzy. It doesn't last long and when I check my glucose level is not low or high. Does anyone know if these could be other side effects of the medications the doctor put me on? I am going to go back to the doctor and discuss what has happened. But I was just wondering if anyone else has had these symptoms while taking these medicines.


5 replies

Life Saver
Life Saver 2010-12-27 00:03:33 -0600 Report

If you have good insurance, you might have your doctor test you for sleep apnea. I was undiagnosed for many years. When I worked nights my sleep was disrupted and the symptoms were worse.
Good luck.

adhddad 2010-12-22 21:04:11 -0600 Report

I have had trouble with sleepiness too. I take metformin 3times a day. You have to make sure you take it at least 15min before eating. That gives it time to kick in before the spike. Its not as bad now but I'm on Insulin now too. Talk to your doctor and i also recommend asking for a thyroid test.

Anonymous 2010-12-23 10:29:17 -0600 Report

This has nothing to do with statements just made. It is just for info. Some of the oral medicines for diabetics cause you to gain weight. I am now on just shots have lost over 60 lbs. Sugar is finally stable. Feel much better. Some of the oral medicine will also make you sick. Good Luck!

GabbyPA 2010-12-22 08:32:33 -0600 Report

Welcome to the site Chissy.

That is quite a cocktail to be taking all at once and sometimes it is combination of things. Whenever I get a new pill or a suggestion for one I go to and look them up. They also have an interaction section where you can list all the drugs and doses you are taking and they will tell you of any interactions between what you are taking.

The other person who really knows more is your pharmacist. You want to have a good relationship with them as well. They can give you great advice on mixing and some alternatives if needed. I would be lost without my pharmacist.

Now the falling asleep could be more related to your sugar levels. Sometimes if they are higher than you are used to you can get sleepy. So if it is after a meal, you may want to look into that.